Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 3, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Feb 10, 2006, 12:25 PM CST for 12 counties in Nebraska. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2006, 12:25 PM CST (18:25 UTC)
- Expired
- Feb 10, 2006, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
Counties Buffalo County, NE, Dawson County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 91 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 6.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 101825 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1225 PM CST FRI FEB 10 2006 NEZ039>041-046>049-060>064-110000- /O.NEW.KGID.WI.Y.0003.060210T1825Z-060211T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK 1225 PM CST FRI FEB 10 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THIS AFTERNOON. THE WINDS ARE EXPECTED TO DIMINISH BY EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KING
1 follow-up statement
000 WWUS73 KGID 102358 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 558 PM CST FRI FEB 10 2006 NEZ039>041-046>049-060>064-110100- /O.EXP.KGID.WI.Y.0003.000000T0000Z-060211T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK 558 PM CST FRI FEB 10 2006 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... WINDY CONDITIONS WILL PERSIST FOR THE REST OF THE NIGHT WITH SUSTAINED WINDS FROM THE NORTHWEST AT GENERALLY 20 TO 30 MPH WITH GUSTS UP TO AROUND 35 MPH. HOWEVER...WINDS WILL NOT BE STRONG ENOUGH TO WARRANT A WIND ADVISORY ANY LONGER...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ HEINLEIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Feb 10, 11:31 AM CST, 54 minutes earlier.
Area forecast discussion, Feb 10, 11:31 AM CST, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1131 AM CST FRI FEB 10 2006 .DISCUSSION... UPDATED THE GRIDS TO BETTER REFLECT THE ONGOING SNOW SHOWERS. WE ARE ALSO WATCHING THE WINDS CLOSELY SINCE THEY HAVE BEEN CLOSE TO ADVISORY CRITERIA IN A COUPLE OF SPOTS. APPEARS THAT THE SOME OF THE STRONGEST WINDS AT H85 OCCUR THIS MORNING...AND THE PRESSURE GRADIENT ALSO WEAKENS A SMALL AMOUNT THIS AFTERNOON. THINK WE WILL CONTINUE TO PUSH RIGHT UP TO THE EDGE OF WIND ADVISORY CRITERIA...BUT CONFIDENCE IN HITTING CRITERIA AND HOW LONG WE WOULD STAY THERE IS LOW...SO HAVE NOT PUT OUT A HEADLINE YET. && .PREV DISCUSSION... (ISSUED 508 AM CST FRI FEB 10 2006) DISCUSSION...LOOKS AS THOUGH ONSET OF LOW TO MID DECK OF CLOUD COVER VIA THE NEXT UPPER WAVE WILL BE DELAYED A COUPLE OF HOURS THIS MORNING. THIS WILL ALLOW FOR A FEW HOURS OF SUNSHINE FOR AREAS ALONG AND SOUTH OF INTERSTATE 80. UPDATED THE FORECAST AND GRIDS TO REFLECT LESS CLOUD COVER THIS MORNING. PREV DISCUSSION... (ISSUED 248 AM CST FRI FEB 10 2006) DISCUSSION...LATEST WATER VAPOR IMAGERY FROM THIS MORNING REVEALS A STRONG VORTEX WITH ARCTIC ORIGINS SITTING OVER THE UPPER MIDWEST REGION WHILE UPSTREAM A HIGHLY AMPLIFIED RIDGE SITS ALONG THE WEST COAST. THIS IS LEAVING THE CENTRAL PLAINS UNDER AN EVERY INCREASING NORTHWEST FLOW REGIME ALOFT. SURFACE ANALYSIS SHOWS A COLD FRONT SURGING SOUTH ACROSS THE SOUTHERN PLAINS WHILE A SECONDARY ARCTIC FRONT CAN BE SEEN PUSHING SOUTH ACROSS NORTH DAKOTA AND NORTHERN MINNESOTA. TODAY IS SHAPING UP TO BE A COLD...WINDY AND CLOUDY DAY ACROSS SOUTH CENTRAL NEB AND NORTH CENTRAL KS AS THE AFOREMENTIONED UPPER VORTEX SLIDES SOUTH INTO THE LOWER MISSOURI RIVER VALLEY. THIS WILL PUSH THE ASSOCIATED ARCTIC FRONT SOUTH ACROSS THE REGION BY AFTERNOON. ANTICIPATE THIS WILL BRING ENOUGH FORCING TO TRIGGER A FEW SNOW FLURRIES MAINLY NORTH OF INTERSTATE 80 BY AFTERNOON. ALSO APPEARS THE PRESSURE GRADIENT WILL BE TIGHT ENOUGH TO BRING A WINDY DAY ACROSS THE REGION...ALTHOUGH 850MB WIND SPEEDS ONLY IN THE 25 TO 35 KT RANGE SHOULD PRECLUDE WINDS FROM REACHING INTO THE ADVISORY LEVEL. NOT ANTICIPATING TEMPERATURES TO CLIMB MUCH TODAY GIVEN THICK CLOUD COVER AND STRONG CAA BEHIND THE NEXT FRONT. WILL AIM HIGHS FROM THE LOWER 30S NEAR ORD TO THE UPPER 30S NEAR BELOIT. AS THE AREA HEADS INTO TONIGHT THE BRUNT OF THE COLD AIR WILL BEGIN TO SLIDE INTO THE REGION WITH 850MB TEMPERATURES DROPPING INTO THE -12 TO -14 C LEVEL BY 12Z. ALTHOUGH THE STRONGEST FORCING WILL HAVE SHIFTED SOUTH OF THE REGION BY SUNSET...PERSISTENT CAA WILL KEEP LAPSE RATES STEEP ENOUGH IN THE LOW LEVELS TO KEEP SOME MOISTURE MIXING INTO THE DENDRITIC LAYER. ALTHOUGH THE SNOW SHOULD MAINLY BE IN THE FORM OF SOME FLURRIES...IT APPEARS THE SNOW MAY BECOME PERSISTENT EAST OF AN ORD TO GENEVA LINE DURING THE EVENING. FOR THIS REASON HAVE INCLUDED SOME LOW POPS FOR THIS AREA. SUBSIDENCE THEN TAKES HOLD OF THE AREA FOR SATURDAY AS THE STRONG UPPER VORTEX DIGS INTO THE OHIO RIVER VALLEY WHILE THE NEXT UPSTREAM WAVE STARTS TO PLOW INTO THE DAKOTAS. THIS SHOULD ALLOW CLOUD COVER TO GRADUALLY ERODE FROM WEST TO EAST ACROSS THE AREA ON SATURDAY. TEMPERATURES WILL STAY ON THE COLD SIDE WITH HIGHS RANGING FROM THE LOWER TO MID 30S AT BEST. THE NEXT CLIPPER SYSTEM THEN RIDES DIRECTLY SOUTH INTO THE REGION ON SUNDAY. THIS SHOULD MEAN LITTLE PRECIP WISE FOR THE AREA AS ANY SIGN OF MOISTURE WILL BE WELL AWAY FROM THE CENTRAL PLAINS. HOWEVER...THIS WAVE WILL BACK A REINFORCING SHOT OF COLDER AIR INTO THE REGION BY EARLY MORNING. THE MAIN QUESTION AT HAND IS TO WHAT DEGREE THE COLD AIR BACKS ACROSS THE AREA AS THE ECMWF IS MUCH MORE AGGRESSIVE WITH PUSHING COLD AIR INTO THE AREA THAN THE GFS...WHICH IS MUCH MORE AGGRESSIVE THAN THE NAM. CONFIDENCE IN ANY SOLUTIONS ABILITY TO HANDLE THE LOW LEVEL COLD AIR IS FAIRLY LOW AT THIS POINT AND WILL AIM IN THE MIDDLE OF THESE SOLUTIONS FOR NOW. THIS MEANS ANOTHER DAY OF ESSENTIALLY NORMAL TEMPERATURES WITH BRISK NORTHWEST WINDS. BEYOND SUNDAY...THE ONGOING FORECAST APPEARS TO BE ON TRACK WITH A GRADUAL WARMUP BY THE MIDDLE OF THE WEEK FOLLOWED BY ANOTHER COOL DOWN AND WILL MAKE NO CHANGES AT THIS TIME. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && CWK/AWJ
Hazardous weather outlook, Feb 10, 11:44 AM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1144 AM CST FRI FEB 10 2006 NEZ039>041-046>049-060>064-072>077-085>087-111200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- WEBSTER-NUCKOLLS-THAYER- 1144 AM CST FRI FEB 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT VISIBILITIES MAY AT TIMES FALL BELOW ONE MILE THIS AFTERNOON DUE TO THE COMBINATION OF ISOLATED SNOW SHOWERS AND WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-NEZ082>084-111200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN- FRANKLIN- 1144 AM CST FRI FEB 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.